# SDR USAA20100920BB056

- Difficulty date: September 17, 2010
- Submitted: September 20, 2010
- Operation: Air carrier
- Aircraft: N908AW
- Make and model: Boeing 757-2G7
- Aircraft serial: 24233
- Engine: Rroyce RB211535E4
- System (JASC): 2120 · Air Distribution System
- Part: Bearing
- Part number: FB222165
- Condition: Smoke
- Location: Zone 400
- Component: Drive Shaft, Rroyce
- Component part number: UL19016
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

FLT 432,  WHILE IN CRUISE FLIGHT, EXPERIENCED SMOKE IN THE COCKPIT AND CABIN.  THE COCKPIT CREW SELECTED LEFT BLEED WITH PACK OFF, WHICH RESULTED IN SMOKE REDUCTION.  THE FLIGHT DIVERTED TO SFO.  AFTER LANDING, THE LT ENGINE OIL QUANTITY WENT TO ZERO WHILE ALL OTHER ENGINE PARAMETERS WERE NORMAL.  MAINTENANCE R & R LT ENGINE.  THE STEADY BEARING FOR THE RADIAL DRIVESHAFT FAILED, CAUSING A CRACK IN THE RADIAL DRIVE SHAFT TUBE THAT ALLOWED OIL TO LEAK THROUGH.  AS THE FAILURE PROGRESSED, METAL AND OTHER MATERIAL BUILT UP IN THE OIL SCAVENGE PUMP, CAUSING A BUILD UP OF OIL.  THE OIL BREACHED THE LABYRINTH SEALS AND LED TO THE OIL VAPORS IN THE CABIN.
